Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 32, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 22, 2013, 6:14 PM CDT for Florence County, Forest County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2013, 6:14 PM CDT (23:14 UTC)
- Expired
- Jul 22, 2013, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Florence County, WI, Forest County, WI
The radar
The Marquette radar (KMQT), 117 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395
WUUS53 KGRB 222314
SVRGRB
WIC037-041-230000-
/O.NEW.KGRB.SV.W.0032.130722T2314Z-130723T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
614 PM CDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FLORENCE COUNTY IN NORTHEAST WISCONSIN...
NORTHERN FOREST COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 700 PM CDT
* AT 612 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES EAST OF
EAGLE RIVER...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
POPPLE RIVER...LONG LAKE...NEWALD...CAVOUR...MORGAN LAKE
CAMPGROUND...ARMSTRONG CREEK AND FENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4575 8826 4572 8829 4572 8842 4554 8843
4578 8905 4595 8905 4598 8903
TIME...MOT...LOC 2315Z 295DEG 29KT 4585 8895
HAIL...1.00IN
WIND...60MPH
$$
RDM3 follow-up statements
696
WWUS53 KGRB 222331
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
631 PM CDT MON JUL 22 2013
WIC037-041-230000-
/O.CON.KGRB.SV.W.0032.000000T0000Z-130723T0000Z/
FLORENCE WI-FOREST WI-
631 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FOREST AND SOUTHWESTERN FLORENCE COUNTIES UNTIL 700 PM CDT...
AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
POPPLE RIVER...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
POPPLE RIVER...LONG LAKE...NEWALD...CAVOUR...MORGAN LAKE
CAMPGROUND...ARMSTRONG CREEK AND FENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4575 8826 4572 8829 4572 8842 4554 8843
4579 8905 4594 8894
TIME...MOT...LOC 2331Z 295DEG 29KT 4579 8878
HAIL...1.25IN
WIND...60MPH
$$
RDM283
WWUS53 KGRB 222347
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
647 PM CDT MON JUL 22 2013
WIC037-041-230000-
/O.CON.KGRB.SV.W.0032.000000T0000Z-130723T0000Z/
FLORENCE WI-FOREST WI-
647 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL FOREST
AND SOUTHWESTERN FLORENCE COUNTIES UNTIL 700 PM CDT...
AT 645 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POPPLE
RIVER...AND MOVING SOUTHEAST AT 35 MPH. THE STORM HAS SHOWN SOME
SIGNS OF WEAKENING BUT REMAINS A THREAT.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAVOUR...MORGAN LAKE CAMPGROUND...ARMSTRONG CREEK AND FENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4575 8826 4572 8829 4572 8842 4554 8843
4574 8891 4589 8875
TIME...MOT...LOC 2347Z 295DEG 29KT 4573 8861
HAIL...1.00IN
WIND...60MPH
$$
RDM343
WWUS53 KGRB 222359
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
659 PM CDT MON JUL 22 2013
WIC037-041-230008-
/O.EXP.KGRB.SV.W.0032.000000T0000Z-130723T0000Z/
FLORENCE WI-FOREST WI-
659 PM CDT MON JUL 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FOREST AND
SOUTHWESTERN FLORENCE COUNTIES WILL EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. WIND GUSTS OF 40 TO 50 MPH ARE STILL POSSIBLE.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 4575 8826 4572 8829 4572 8842 4554 8843
4574 8891 4589 8875
TIME...MOT...LOC 2358Z 295DEG 29KT 4569 8850
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:08 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 22, 6:08 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 608 PM CDT MON JUL 22 2013 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .UPDATE... ISSUED AT 407 PM CDT MON JUL 22 2013 FORECAST UPDATED FOR THE SEVERE THUNDERSTORM WATCH WHICH COVERS MUCH OF THE FORECAST AREA. WILL DEAL WITH THE FOX CITIES AND LAKESHORE REGION AROUND MID EVENING IF NEEDED. && .SHORT TERM...TONIGHT AND TUESDAY ISSUED AT 220 PM CDT MON JUL 22 2013 LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A STRONG COLD FRONT MOVING SOUTHEAST OVER WESTERN LAKE SUPERIOR...WESTERN WISCONSIN TO NORTHWEST IOWA. THOUGH UPPER SUPPORT IS LARGELY NORTH OF LAKE SUPERIOR. THERE MAY BE A WEAK IMPULSE OVER NORTHWEST WISCONSIN THAT HELPED CONVECTION FIRE EARLIER THIS AFTERNOON. THOUGH NOT THE 2500 ML CAPES THAT WERE EXPECTED EARLIER...ML CAPES HAVE RISEN INTO THE 1500-2000 J/KG RANGE WHICH WILL BE MORE THAN SUFFICIENT FOR SEVERE STORMS INTO NORTH-CENTRAL WISCONSIN LATER THIS AFTERNOON...PROVIDED THAT THIS PESKY INHIBITION CAN GET WHITTLED AWAY. DESPITE 0-6KM SHEAR OF 35 KTS AND DECENT LOW LEVEL SHEAR...THE FRONT IS STRUGGLING TO PRODUCE GOOD THUNDERSTORMS EVEN WITH DEWPOINTS IN THE UPPER 60S AHEAD OF IT. BUT POTENTIAL WILL REMAIN FOR SEVERE STORMS TO DEVELOP AS INHIBITION IS FURTHER ERODED. STORMS SHOULD BE ARRIVING INTO N-C WISCONSIN BY 21Z AND IRON MOUNTAIN TO WAUSAU BY 00Z. SEVERE WEATHER IS THE MAIN FORECAST CONCERN. TONIGHT...THE COLD FRONT WILL DRIVE SOUTHEAST ACROSS ALL BUT FAR NORTH-CENTRAL WISCONSIN THIS EVENING...AND EXIT AROUND MIDNIGHT OR SHORTLY THEREAFTER. ASSUMING SEVERE STORMS DEVELOP...STORMS SHOULD BE SURFACE BASED INTO THE EVENING WITH ML CAPES AROUND 1.5-2K J/KG AND 0-6KM BULK SHEAR VALUES AROUND 30-35KTS. STORMS SHOULD GROW MORE ELEVATED WITH TIME THIS EVENING WITH CAPES FALLING AS A RESULT. DECENT 0-1KM HELICITY SHOULD BE ABLE TO SUPPORT ROTATING UPDRAFTS THAT WILL KEEP A FEW STORMS ON THE STRONGER SIDE THOUGH...SO THE SEVERE THREAT SHOULD CONTINUE INTO THE MID-EVENING HOURS. AS STORM INTENSITY GRADUALLY DIMINISHES...THE MAIN THREATS WILL TRANSITION TO A DAMAGING WIND THREAT...WHICH SHOULD REACH INTO THE EASTERN SECTIONS OF THE FORECAST AREA LATE IN THE EVENING. BEHIND THE FRONT...PLENTY OF STRATO-CU UPSTREAM OVER MINNESOTA WILL ARRIVE LATE TONIGHT. WILL KEEP PARTLY TO MOSTLY CLOUDY CONDITIONS GOING THROUGH LATE TONIGHT BEFORE MOISTURE THINS OUT. TUESDAY...DRIER AIR WILL BE FILTERING SOUTH ACROSS MUCH OF CENTRAL AND NORTHEAST WISCONSIN DURING THE MORNING...THOUGH LINGERING MOISTURE OVER THE UPPER PENINSULA AND FAR NORTHERN WISCONSIN MAY KEEP SCT-BKN STRATO-CU AROUND A LITTLE LONGER THAN FURTHER SOUTH. NORTHERLY WINDS WILL BE DRIVING IN A COOLER AND LESS HUMID AIRMASS. HIGH TEMPS WILL ONLY REACH FROM THE UPPER 60S TO MID 70S UNDER MOSTLY SUNNY TO PARTLY CLOUDY SKIES. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY ISSUED AT 220 PM CDT MON JUL 22 2013 UPPER PATTERN DURING PERIOD CHARACTERIZED BY NW UPPER FLOW AND OCNL SHORTWAVE TROFS MOVING THROUGH MEAN TROF POSITION. EACH SHORTWAVE TROF--MID WEEK AND END OF THE WEEK--WILL BRING SCATTERED CONVECTION AND COOLER AIR. STRONGEST OF THE SYSTEMS NEXT WEEKEND WILL BRING CHILLY AIR INTO STATE ON SATURDAY. WHILE UPPER FLOW IS CYCLONIC...SURFACE ANTICYCLONE AND DRY LOW-LEVELS SHOULD MINIMIZE THREAT FOR WIDESPREAD INSTABILITY SHOWERS. TEMP FORECAST THROUGH THE PERIOD GENERALLY A BLEND OF PREVIOUS FORECAST AND BEST PERFORMING 22/12Z MODELS. MIN TEMPS WED AM COULD SLIP TO 40 F IN THE BOGS OF NORTH-CENTRAL WISC. && .AVIATION...FOR 00Z TAF ISSUANCE ISSUED AT 608 PM CDT MON JUL 22 2013 LINE OF STORMS DEVELOPING ALONG AND AHEAD OF A COLD FRONT WHICH AT 430 PM THIS AM EXTENDS FROM AROUND ASHLAND TO LACROSSE. ISOLATED SEVERE STORMS POSSIBLE OVER CENTRAL AND NORTH CENTRAL WISCONSIN THROUGH EARLY EVENING. STORMS WILL BE PASSING OVER NORTH CENTRAL AND CENTRAL WISCONSIN THROUGH 8 PM AND THEN TOWARD EAST CENTRAL WISCONSIN INCLUDING THE LAKESHORE TOWARD 10 PM. VFR CONDITIONS IN THE FRONTS WAKE AS DRIER AIR ON NORTHWEST WINDS POUR INTO THE REGION. LATER TUESDAY MORNING...VFR CIGS WILL WRAP INTO NORTHWEST WISCONSIN AND MAY REACH NORTH CENTRAL WISCONSIN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........TDH SHORT TERM.....MPC LONG TERM......JKL AVIATION.......TDH
Hazardous weather outlook, Jul 22, 2:21 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 221 PM CDT MON JUL 22 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 221 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS... LARGE HAIL...AND HEAVY RAIN THIS EVENING...ESPECIALLY OVER CENTRAL AND NORTH-CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-231930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 221 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. SOME OF THE STORMS COULD CONTAIN GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY INCREASING NORTH TO NORTHEAST WINDS AND WAVES WILL CREATE CONDITIONS HAZARDOUS FOR SMALL CRAFT TUESDAY INTO WEDNESDAY MORNING. MPC/JKL
In the hours before
Special weather statement, Jul 22, 4:17 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 417 PM CDT MON JUL 22 2013 WIZ010-011-018-019-222200- FOREST-LANGLADE-LINCOLN-ONEIDA- 417 PM CDT MON JUL 22 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHEASTERN LINCOLN COUNTY...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PARRISH... JEFFRIS... SUMMIT LAKE... ENTERPRISE... ELCHO... POST LAKE... PELICAN LAKE... MONICO... LENNOX... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MPC
Local storm report, Jul 22, 5:19 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
519 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL SUMMIT LAKE 45.38N 89.19W
07/22/2013 M0.88 INCH LANGLADE WI TRAINED SPOTTER
&&
SACLocal storm report, Jul 22, 5:28 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
528 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL SUMMIT LAKE 45.38N 89.19W
07/22/2013 M1.50 INCH LANGLADE WI TRAINED SPOTTER
&&
SACLocal storm report, Jul 22, 5:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
546 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FUNNEL CLOUD 4 N DEERBROOK 45.29N 89.16W
07/22/2013 LANGLADE WI LAW ENFORCEMENT
NEAR HIGHWAY 45 AND KNIGHT ROAD
&&
THSpecial weather statement, Jul 22, 6:03 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 603 PM CDT MON JUL 22 2013 WIZ005-010>012-230000- FLORENCE-FOREST-ONEIDA-VILAS- 603 PM CDT MON JUL 22 2013 ...SPECIAL WEATHER STATEMENT... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF EAGLE RIVER TO 10 MILES EAST OF EAGLE RIVER TO EAGLE RIVER... MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS 30 TO 40 MPH...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... TIPLER BY 630 PM CDT... POPPLE RIVER BY 655 PM CDT... FLORENCE BY 700 PM CDT... GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:59 PM CDT | Small Craft Advisory | GRB | 29 hr | |
| Jul 22, 4:30 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Lincoln, Oneida | 45 min |
| Jul 22, 5:11 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade | 49 min |
| Jul 22, 5:46 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 44 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.